Since I've turned into a pill popping machine I'm trying to figure out how to space out all of them so as not to interfere with the Synthroid. I've read a lot of good stuff about the probiotic Sustenex and have started taking it. My question is can I take it in the morning with my Synthroid? I take my calcium with lunch and dinner, Prilosec at 4pm, and a multivitamin at night. Also, will taking a probiotic do me any good since I take the Prilosec and have no stomach acid? I MUST take the Prilosec as I have funky cells in my stomach. What do you think?
I was having serious issues with heartburn, burning tongue, etc. Finally had an endoscopy and was told that I have inflamation in my esophogus towards the bottom and into my stomach. I also have the beginnings of cellular changes in the stomach. The gastro doc said the only way to keep them from changing into something worse is to keep my stomach acid at a minimum. So I'm on Prilosec basically for the rest of my life. I'm also being watched closely by my gastro and my endo. GO ME!!! Oh, I was taking those Enzymatic Pearls but I wasn't sure they were really doing anything. Then I saw the Sustenex and read up on it and it appears to be something good. I've been on it about a week now but I'm not noticing any restroom changes. But that would be a GOOD thing for me! Looking forward to that side effect!
The probiotics come in a capsule that is supposed to survive the stomach and dissolve in the small intestine. So I don't think it makes a lot of difference when you take it.
A nutritionist that just came back from a seminar(!) instructed me to buy Culturelle, because Culturelle sponsored the seminar, no doubt. She said it was new and the bestest and it even says "New Look!" on the box, so I'm sure it is superior to the other stuff on the shelf that the pharmacist said were all the same thing.
I wouldn't take it with my Levoxyl, though.
Just out of principal, I guess.
There are absolutely no recommendations as to when to take them on the box. "...one capsule per day..."
Liz - just of you plying it doubley safe. Have you have a second opinion of this complete or mininal elimation of acid as being really appropriate?
About a month ago a doctor here at Med Help wrote a column on the ill effects of depleting stomach acid instead of balancing it was not a good treatment.
He wrote the acid reducer meds are actually harmful to a person ( don't remember any mention of cells changing in the article through)
I remember the article was listed as ( I believe) "10 medications out there doctor's will not take themselves. - (Or something like that) Nexium was in the top that they refuse to take and went into explaination on who depletions was actually very bad for people who are aging and losing acid natually to begin with.
Acid reflex and burning tongue was one of my biggest aliments towards the end of getting well. I suffered years daily. I think you and I talked about this a while back too.
Really that cell DX must be scarey. It's pretty confusing.
I remember reading that article here several months back and I brought it up with my gastro doc. He said the study where they made those conclusions was not a thorough study and was only based on a small number of test subjects, I think he said around 50. I told him I was very reluctant to take an acid reducer like that because of all I've read and he assured me that after all of the research he'd done that it was okay. He said he'd gone to a conference about it where they talked about that study and the conclusion was that the benefits outweigh the risks in a situation like mine. Especially since the test group was so small. I'm not real thrilled about taking Prilosec forever I can tell you that. But I've always had issues with this. Even before my thyroid problems I had severe esophogeal spasms that sent me to the hospital several years ago. I took Nexium for 18 months and I was fine. Then after the TT this other stuff started happening with the heartburn. I'm just a digestive mess. I don't know why. Nobody in my family suffers from this stuff. He's going to see me again in about 8 months and probably do another endoscopy with biopsies and we'll talk about it again. I did try and take Zantac for a bit instead of the acid reducer but it didn't work. I guess I gotta do what I gotta do. The heartburn is gone. But the burning tongue remains.....
Wow that ***** my brother has Acid issues and takes meds but I also see him chugging Monster drinks when ever he can afford them. I'm sure you've tried diet changes etc but maybe check with a herbalist or more holistic Dr. I rarely see my Dr. unless something like I need stitches because often as sad as it is they are told about certain medicines and not others. I had been on Levoxythyrine (spelling?) and I found one called Nature-throid that she had not even heard of that had worked for many people. Sometimes it's good to get different opinions I definitely believe with all the crap we put in our bodies sometimes there are safer ways (probably take longer) to fix ailments. Give it a shot though find a good herbalist mine saves me when my immune system starts getting weak and really helps me get back on track.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.